Edecrin Overdose

If you take too much Edecrin, overdose symptoms can occur that may include decreased urination, nausea or vomiting, and loss of consciousness. The effects of an overdose will also vary, depending on many factors, but may include dehydration, low blood pressure, or low electrolytes. Common treatment options for an Edecrin overdose include medicines, "pumping the stomach," and supportive care.

Edecrin Overdose: An Introduction

Edecrin® (ethacrynic acid) is a medication used for treating water retention (edema). Even though it happens rarely, a person can overdose on Edecrin, just as with any other medication. Edecrin overdose effects will vary, depending on a number of factors, including how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Edecrin, seek immediate medical attention.
 

Symptoms of an Edecrin Overdose

The effects of an Edecrin overdose may include:
 
  • Dehydration
  • Low blood pressure (hypotension)
  • Low electrolytes (especially low potassium, chloride, and sodium).
     
This may cause signs or symptoms that include:
 
  • Lightheadedness, dizziness, or fainting
  • Decrease in urine output
  • Drowsiness, headache, or back pain
  • Slow or irregular heartbeat
  • Dry mouth
  • Increased thirst
  • Weakness
  • Tiredness
  • Restlessness
  • Seizures
  • Confusion
  • Muscle pain or cramps
  • Nausea or vomiting
  • Loss of consciousness.
     

Treatment for an Edecrin Overdose

The treatment for an Edecrin overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Electrolyte replacement
  • Other treatments based on complications that occur
  • Close monitoring of the heart and lungs.
     
It is important that you seek prompt medical attention if you believe that you may have overdosed on Edecrin.
 
Ouch! 6 Types of Pain You Might Experience When Getting a Stent

Edecrin Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.